Chemotherapy: Three’s A Crowd

My third chemotherapy was at The Churchill and this time I was upgraded to the big recliner chairs – get in! It was a long wait before they even started the chemotherapy, they looked really busy and a few nurses were dotted around attending to people. I didn’t mind the wait, I had brought a few things with me this time: an iPad, word-search and of course my phone and charger. I even brought an electronic mini fan, the hot flushes are real.

Three nurses aided to me this time, one of them was sat on one of the other chairs next to me, talking and distracting me from what was happening. The other two nurses were checking the chemotherapy and starting the pre-meds. I always felt nervous before they started the chemotherapy up. I think it’s just knowing of the unknown to your body, toxic drugs are about to flow through your veins.

Chemotherapy is actually quite boring. An old lady was on the other side of me, and she had managed to fall asleep. I couldn’t possibly fall asleep, even with the help of the pre-meds. The Churchill nurses always started with the quicker drugs, and left the long one till last. The quicker drugs were the ones that I reacted to the most (surprisingly) they made me feel hot and tired behind the eyes. This is where my fan comes into play…

Me and the nurses had discussed that my next three chemotherapy sessions would be at a closer center. It would save us spending the entire day at the hospital. Spending less time at the hospital sounded like a good idea to me. Just before I left, one of the Teen and Young Adult team had bumped into me, and we spoke about grants and finances, this is also a crucial aspect of cancer care, which I will go into more detail at another time.

After 6 hours in the chemotherapy ward, I had finally been released. They asked if I wanted the last 3 sessions at a ward closer to home, and I said yes, just for the convenience of travel.

41658110_10155857487031868_7152855517059088384_n

Side Effects

I experienced heart palpitations throughout my third round of chemotherapy, which then led up to my experience with SVT. Tiredness was always a problem, I am not sure if it’s because my rounds were every two weeks, I was bed-ridden for the first week of the cycle each time. Energy was not on my side.

Also, experienced tingles in my finger tips and toes from one of the drugs. This is something they keep a close eye on!

I wasn’t physically sick this time around, but I did feel sick most of the time, so I was always stocked up on anti-sickness. These tablets always caused constipation for me, but it wasn’t too much of a problem, especially when they give you laxatives to help this.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s